MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE XL, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ARTHROPIERCE XL, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202683
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip of the device was misaligned.When soft tissue pierced, it got stuck and could not come off due to the misaligned issue.As per customer report, no patient injury was reported.Procedure was finished with the same device.
 
Additional Manufacturer Narrative
One 72202683 extra long arthropierce instrument returned.This has been identified as a one year old reusable instrument.The complaint stated: "it was reported that tip of the device was misaligned.When soft tissue pierced, it got stuck and could not come off due to the misaligned issue." the instrument's jaw shares the same centerline as the shaft and handle.The shaft is straight and aligned.No obvious bows or twists were observed.Inner tip and outer shaft distal tip are tangent and the area between does not exceed 0.003" drawing note criteria.There was no damage or twist of the pierce tip.The surface is smooth with no catches, nicks or burrs felt.The instrument does not snag a surgical glove.The scissor handle function is with free articulation and no binding, grit felt.The instrument is very good condition and presented no mechanical fault.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.No further actions pursued at this time.If objective evidence, relevant information, package or product becomes available to assist with evaluation, the complaint will certainly be revisited.

Brand Name
ARTHROPIERCE XL, STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield
MA 02048
MDR Report Key7795970
Report Number1219602-2018-01087
Device Sequence Number14134763
Product Code LXH
UDI-Device Identifier03596010651457
UDI-Public(01)03596010651457(10)50680284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202683
Device Catalogue Number72202683
Device Lot Number50680284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer09/25/2018
10/30/2018
Initial Report FDA Received Date08/18/2018
Supplement Report FDA Received Date09/28/2018
11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1